| Model Number |
N/A |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/08/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A batch history review (bhr) of regq1683 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (regq1683) have been reported from the same facility.
Event or Problem Description
It was reported by the customer that "there was a 'mushroom' on picc introducer.Unable to place introducer." additional information received february 15, 2023: "there was no harm caused to the patient.Picc line was being placed for long term antibiotic therapy.As i attempted to advance introducer after skin was nicked, there was no advancement.I took it off the wire and inspected it and noticed there was a small lip/burr on the gray portion.I had to obtain another introducer to complete the picc.".
Event or Problem Description
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: sample (if available), patient severity, applicable previous investigation(s), complaint and lot history review, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged microintroducer sheath is confirmed.One 4.5 fr x 7 cm microintroducer was returned for evaluation.An initial visual observation showed use residue on the returned sample.The distal tip of the sheath was observed to be damaged, and the dilator was observed to be bent where the distal tip of the sheath was positioned over it.A microscopic observation revealed the edges of the distal tip of the sheath were buckled and plastically deformed in multiple locations.No splits or tearing was observed in the sheath material, and no damage was observed on the distal tip of the dilator.The location and shape of the damage observed on the sheath tip and dilator as well as the usage residue observed on and within the returned sample suggest the microintroducer was damaged during use.Possible contributing factors include insertion angle, excessive force, and patient anatomy.